Well I really like my GPS ( NOT) I have osteoarthritis lactose ( gp stopped my lanzoprizole) I'm dis

Well I really like my GPS ( NOT) I have osteoarthritis lactose ( gp stopped my lanzoprizole) I'm disabled have breathing problems ( but GPS says I don't have asthma and stopped inhalers ) my throat closes and can't breathe I get out of breath walking
My voice now sounds squeaky but its taking 6-7weeks to do video chat with E. N. T at my GPS
Am at risk and if so ham I hgh medium low

Comments

  • Aj_x
    Aj_x Member Posts: 206

    Hi Firedragon,

    Thank you joining the COVID-19 forum and this is the most informative one you could be on.

    Have a look around the forum and speak to the other members on it. Also you might like to try the following link https://www.gov.uk/government/publications/covid-19-guidance-on-social-distancing-and-for-vulnerable-people/guidance-on-social-distancing-for-everyone-in-the-uk-and-protecting-older-people-and-vulnerable-adults

    Stay safe A_j x

  • dreamdaisy
    dreamdaisy Member Posts: 31,520

    Hello, you do sound to be in a bit of a pickle, I am sorry. I have osteoarthritis which doesn't put me at a higher risk of covid but my other issues do: psoriatic arthritis (for which I take immuno-suppressing medication) and asthma (for which I have two inhalers). I have around forty affected joints and use a rollator - well, I did, it is now gathering dust as I am not leaving the house as per instructions/ common sense.

    I am familiar with many medical terms (after ten years or so on here I should be) but I am not sure what your 'lactose' refers to, could you clarify please? I know that lansoprazole is a stomach protector, why were you taking it? Do you know what aggravates your breathing troubles? If you are feeling very stressed (as many are) by everything that is going on that isn't going to help matters. What do you do for hobbies and relaxation? DD

    Have you got the despatches? No, I always walk like this. Eddie Braben
  • Lactose is fluid that comes from the stomach and you have thick mucus in your throat sometimes it is like normal spit but other times it's thick white or green
    I get really breathless I was on inhalers blue and red with counter on the back but had test doctors said I I don't have asthma or c.o.p.d
    So stopped the inhalers
    I'm on simvastatin, baclofen, amlodipine, gabapentin, codeine phosphate, paracetamol, clopidogrel, omeprazole, doxazosin, fluoxetine, candesartan
    My throat closes and I can't breathe and I struggle to breathe it can last a min or two and feel like I'm going to collapse it starts to dark I can just be watching TV or bathroom or cleaning or reading it just happens
    As well as having wide spread osteoarthritis and syatica and migraine
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 12. Apr 2020, 07:26

    Ah, is that lactose-intolerance then? I too used to produce nasty thick phlegm in response to dairy products but a simple change of diet got rid of it which makes life far more comfortable. I was born with eczema so am familiar with what I like making my body revolt (and it's always what you like because you rarely eat what you don't enjoy). I understand breathlessness too, I developed asthma five years before the invention of inhalers and recall all too well how I could breathe out for ever but not breathe in; to this day I still feel anxious if I get stuck in a jumper.

    Now I am not a doc but as far as I can see your multiple meds are doubling or tripling up to treat the following: high blood pressure (3 meds) pain relief (3 meds) high cholesterol (2 meds) then one stomach protector, one for depression and the baclofen for muscle spasticity. The breathing troubles could be due to the meds clashing - your body is dealing with a huge amount of medical intake which is a lot for it to cope with. Perhaps your GP was right to stop the lanzoprazole as that was duplicating the omeprazole - or did he replace the lanzap with the omep?

    I used to take my omeprazole around 6am, a good two hours before anything else, to give it a chance to get to work, and I always take my tablet meds with a dry biscuit, just to give an extra layer of protection for my stomach. I no longer need the omeprazole due to stopping my anti-inflammatory medication. I too have high blood pressure due to one of my meds for my other arthritis and, like you, have three meds to control that. I take cocodamol for pain (which is codeine and paracetamol combined) but nothing else.

    As none of these meds or your medical conditions are listed you are at the same level of risk as any unmedicated person. It seems a little odd that that is the case, seeing as how you have multiple issues but none of your drugs affect the immune system and the OA, sciatica and migraine are not risk factors. You do not need to be shielding, just practising social distancing. DD

    Have you got the despatches? No, I always walk like this. Eddie Braben
  • They was giving lanzoprizole as well as omeprazole the inhalers they totally stopped and still have breathing problems they won't give me any thing for it as they did help if I have a attack and with me getting out of breath but it doesn't matter I also used to be on Ventolin Nebules to also help but they stopped that also and yes I also have depression and panic attacks and anxiety I hardly eat much a side plate size meal don't have fryed food I do struggle with me wearing a splint on my right leg and using elbow crutches so find it difficult doing exercise but thank you for your help and talking to me
    From Ray
  • dreamdaisy
    dreamdaisy Member Posts: 31,520

    I apologise for not replying sooner, I've had a rough couple of days.

    Sometimes it is hard to see the wood for the trees, I am of the view that throwing more meds at a problem will more likely cause further trouble than make things better but I am not a doc, just a very experienced patient who remembers life without the meds people now take for granted because they had not been invented. I routinely refuse to add meds to help me sleep or to increase my pain relief because they won't challenge or deal with the cause, the arthritis.

    Today I am taking inspiration from Captain Tom Moore, have you heard of his exploits? He is 99, will soon turn 100, and recently had a new hip. To thank the NHS he decided to walk 100 laps of his garden before his birthday, using his rollator, and hoped to raise £1000. He's raised more than twelve million so, in honour of Captain Tom, I am going to walk 100 laps of my hall! DD

    Have you got the despatches? No, I always walk like this. Eddie Braben
  • YvonneH
    YvonneH Member Posts: 1,076

    Hi Firedragon, what a brilliant username, I am very much a dragon person myself, a bit of Welsh blood may have something to do with that 😉

    You are doing well posting on here, we can help you keep calm in this tricky time, which is just what you need - that is a brilliant story DD about Captain Tom Moore, I have just a read about him, he has really touched the heart of lots of us and given us a reason to smile. Carry on with the hundred laps of your hall, I'll cheer you on.

    Firedragon have a look at the other posts here in your forum and see if you can offer some support and fellow feeling for others in a similar situation to yourself, or you may want to add a post on the what made me smile today thread or visit the café - you will get a warm welcome wherever you go

    Take care

    Yvonne x

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 18. Apr 2020, 14:31

    Hello FD, how are you today? DD

    Have you got the despatches? No, I always walk like this. Eddie Braben